MAUDE Adverse Event Report: STRYKER GMBH CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702449
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that, the drill broke during use leaving fragments inside the body.In addition to the drill, the guide wire also broke.No further information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: correction of h6 health impact code.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The returned cannulated tap was inspected and found to be broken at the distal region where the threads are located, with the breakage occurring approximately at the midpoint of the threaded section.Microscopic examination of the breakage surface indicates a brittle failure mode, characterized by the absence of plastic deformation.The observed features suggest that the breakage was primarily caused by the application of excessive torsional and axial loads during use.A dimensional inspection was conducted for the return device, and it was found to be within specification.Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design-related problems were found during the investigation.Based on the available information, the root cause can be attributed to a combination of wear and user-related factors.The device has been in use for over 20 years, which has weakened the material integrity over time and through various cleaning and sterilization cycles.Ultimately, breakage occurred due to the application of force.If more information is provided, the case will be reassessed.

Brand Name
CANNULATED DRILL ASNIS III Ø2.7MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23817134
Report Number0008031020-2025-02160
Device Sequence Number9396203
Product Code LXH
UDI-Device Identifier04546540112033
UDI-Public04546540112033
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number702449
Device Lot NumberD04025
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer01/19/2026
Initial Report FDA Received Date12/16/2025
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2003
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale